Thunderstorm Wind, Todd
- When
- July 2, 7:00 AM MST
- Where
- Todd County, 2 mi E of Okreek
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.367, -100.350
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 2, 2:08 AM MST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 308 AM MDT WED JUL 2 2003 ISOLATED ELEVATED CONVECTION MOVING ACROSS FAR NORTHWEST SOUTH DAKOTA IN THE VICINITY OF FRONTAL BOUNDARY...AS WELL AS ACROSS SOUTHERN SOUTH DAKOTA RIGHT NOW. MAIN THUNDERSTORM ACTIVITY IS ACROSS EASTERN MT AND WESTERN SD AND BULK OF IT SHOULD MOVE INTO AND ACROSS ND THIS MORNING. LOOKS LIKE A SIMILAR WEATHER SETUP FOR TODAY...EXCEPT FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD BE A LITTLE FURTHER NORTH AND EAST LATE THIS AFT AND TONIGHT. WATER VAPOR AND LATEST RUC SHOW DRY POCKET ALOFT AND SUBSIDENCE MOVING ACROSS WY. AS THIS MOVES INTO CWA TODAY...SKIES SHOULD BECOME MOSTLY SUNNY EVERYWHERE THIS MORNING AND STAY THAT WAY THRU MUCH OF THE DAY. WITH THERMAL RIDGE OVER THE AREA...ANOTHER HOT DAY IS IN STORE WITH HIGHS WELL INTO THE 90S FOR MANY LOCATIONS ON THE PLAINS. TEMPS WILL LIKELY RISE TO THE CENTURY MARK AND A LITTLE HIGHER ACROSS PARTS THE EASTERN PLAINS...FROM WALL AND PHILIP TO KADOKA AND MARTIN. IT WILL BE SLIGHTLY COOLER ACROSS FAR NORTHWEST SD AS THE FRONTAL BOUNDARY SLIDES SLOWLY SOUTH DURING THE DAY. THOUGH ATMOS WILL BECOME CAPPED AGAIN TODAY...THE FRONTAL BOUNDARY AND SOME WEAK SHRTWV ENERGY SHOULD WEAKEN THE CAP ENUF AGAIN... ESPECIALLY ACROSS NORTHERN AND EASTERN CWA...FOR ISOLATED STORMS. WITH DEWPOINTS IN THE LOWER 60S EXPECTED AND TEMPS NEAR 100...ATMOS WILL BECOME VERY UNSTABLE OVER FAR EASTERN CWA IN THE AFT...SO ANYTHING THAT DOES DEVELOP WILL PROBABLY BECOME SEVERE AGAIN WITH GUSTY WINDS AND MARGINALLY LARGE HAIL BEING THE MAIN THREATS. COOL FRONT WILL SLIDE SLOWLY SOUTH AND EAST ACROSS CWA TONIGHT... BRINGING DRIER AND COOLER AIR. HIGH TEMPS WILL BE ABOUT 10 DEGREES LOWER ON THU. WILL CONTINUE WITH CHANCE OF STORMS EAST AND NORTH OF THE HILLS. INDEPENDENCE DAY CONTINUES TO LOOK DRY WITH SEASONABLE TEMPS. FOR THIS WEEKEND AND EARLY NEXT WEEK...ZONAL FLOW ALOFT WILL BRING WEAK DISTURBANCES ACROSS THE AREA WITH A CHANCE FOR STORMS. ADDED A CHANCE FOR STORMS SUNDAY AS WEAK COLD FRONT IS PROGGED TO PASS THRU... OTHERWISE EXTENDED FORECAST LOOKS IN PRETTY GOOD SHAPE. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 708 AM MDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF NORTHWEST AND CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. A SURFACE LOW AND A COOL FRONT WILL SLOWLY MOVE SOUTH-EASTWARD ACROSS NORTHWEST SOUTH DAKOTA TODAY. AS TEMPERATURES RISE WELL INTO THE 90S LATER THIS AFTERNOON...THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS NORTHWEST AND CENTRAL SOUTH DAKOTA. THIS COMBINATION IS EXPECTED TO RESULT IN ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE FROM BUFFALO TO WALL TO MARTIN. STORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS ARE EXPECTED OVER PARTS OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SATURDAY AND SUNDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372649.